Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 77, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 13, 2016, 6:50 AM CDT for Anderson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 6:50 AM CDT (11:50 UTC)
- Expired
- Jun 13, 2016, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 171 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGUS54 KFWD 131150
FFWFWD
TXC001-131545-
/O.NEW.KFWD.FF.W.0077.160613T1150Z-160613T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
650 AM CDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANDERSON COUNTY IN CENTRAL TEXAS...
* UNTIL 1045 AM CDT
* AT 649 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN. THIS RAINFALL WILL LEAD
TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PALESTINE...ELKHART...FRANKSTON...BERRYVILLE AND POYNOR.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3151 9573 3153 9576 3156 9571 3163 9572
3165 9574 3160 9576 3160 9577 3169 9578
3169 9587 3175 9588 3179 9598 3187 9597
3188 9603 3191 9600 3196 9606 3201 9605
3209 9543 3185 9545 3161 9526
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:37 AM CDT, 13 minutes earlier.
Area forecast discussion, Jun 13, 6:37 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 637 AM CDT MON JUN 13 2016 .AVIATION... A slow-moving disturbance continues to generate convection across the region early this morning. The quasi-stationary MCS which was present between DFW and Waco has recently split into multi-cell clusters. One of these cells is moving south around 10 KT and should affect the Waco area around 14-15Z if it holds together. Meanwhile, showers have developed in the Dallas area and will affect KDAL and possible KDFW for a few hours before moving east of the terminal areas. KDAL had experienced IFR ceilings overnight but it appears they are lifting a little as we move through daybreak. If this trend continues we will amend to improve conditions at KDAL a little sooner than currently forecast. For the afternoon, the best chances for convection will be east of the TAF sites as the shortwave shifts ever so slowly eastward with time. However, there is still enough moisture for scattered showers to affect the terminal areas for a few hours. Otherwise, a return of MVFR CIGS is expected again overnight. 30 && .PREV DISCUSSION... /ISSUED 417 AM CDT MON JUN 13 2016/ Just when it seems our enduring MCS has run its course, a new favored area ignites. Fed by a 30-knot low-level jet of rich Gulf moisture, the ongoing activity in our southeastern zones will likely continue into the morning commute. With considerable precipitation efficiency and little movement, flooding will remain a concern. Even where the rain has come to an end, runoff will continue, and high water may linger this morning. Despite an apparent back edge to the slowly advecting complex, there is clearly still some vorticity upstream that has yet to be smoothed out. This back-building will also enhance the flood threat along the I-45 corridor this morning. In the upper reaches of the troposphere, cyclonic flow will become anticyclonic today. But in the mid-levels, the eastward translation of the ridge axis will be a bit slower. Subsidence should limit the extent of redevelopment in areas west of the I-35 corridor today, but remaining lift in East Texas may result in one final day of scattered showers and storms. High temperatures today will reflect this, ranging from the mid 90s in western zones to the upper 80s in cloudier/outflowier eastern zones. Ridging will dominate the remainder of the workweek, and abundant sunshine will push afternoon temperatures above normal. The oppressive humidity will make it feel even hotter, and low temperatures will also rise to summery levels. Afternoon heat index values may top 105 in some areas Tuesday through Friday. Extended guidance continues to favor a retrograding of the ridge late in the week, but operational solutions are trending away from a backdoor frontal passage, keeping the northerly land breeze confined to East Texas and Louisiana. The consensus for the forthcoming weekend and into next week is for easterly flow aloft. However, the tropical easterlies and their unsettled weather would be confined to South Texas, with the southern periphery of the ridge dominating North Texas weather. As a result, the outlook for the remainder of the month favors above normal temperature and below normal precipitation. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 91 76 94 77 95 / 40 10 10 5 5 Waco 92 77 93 77 95 / 30 5 10 5 5 Paris 86 73 90 74 92 / 60 10 10 10 10 Denton 90 76 93 76 94 / 40 10 10 5 5 McKinney 89 75 92 76 93 / 50 10 10 5 5 Dallas 91 77 93 78 95 / 40 10 10 5 5 Terrell 90 75 92 76 94 / 50 10 10 5 10 Corsicana 90 75 92 75 93 / 50 10 10 5 5 Temple 91 75 93 76 93 / 30 5 10 5 5 Mineral Wells 93 74 96 74 96 / 30 10 10 5 5 && .FWD Watches/Warnings/Advisories... None. && 30/25
Hazardous weather outlook, Jun 13, 4:16 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 416 AM CDT MON JUN 13 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 416 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. THE MAIN THREAT WILL BE LOCALLY HEAVY HEAVY RAIN...WHICH MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF STORMS WILL RETURN TO THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 5:32 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD RICHLAND 31.92N 96.43W
06/13/2016 NAVARRO TX EMERGENCY MNGR
I-45 CLOSED DUE TO FLOODING BETWEEN MM 210 & 218Special weather statement, Jun 13, 5:42 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 AM CDT MON JUN 13 2016
TXZ145-131130-
HILL TX-
542 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HILL COUNTY UNTIL 630 AM CDT...
AT 542 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CARL'S CORNER...OR 9 MILES NORTH OF HILLSBORO...MOVING SOUTH AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...WHITNEY...ITASCA...HUBBARD...BLUM...COVINGTON...BYNUM...CARL'S
CORNER...LAKE WHITNEY STATE PARK...ABBOTT...MOUNT CALM...MALONE...
PENELOPE...MERTENS AND AQUILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3171 9693 3186 9704 3175 9729 3179 9733
3184 9728 3187 9738 3188 9739 3189 9736
3193 9744 3198 9738 3203 9743 3202 9749
3210 9747 3213 9750 3216 9746 3218 9747
3226 9709 3206 9694 3207 9689 3182 9672
TIME...MOT...LOC 1042Z 002DEG 9KT 3213 9706
30Local storm report, Jun 13, 5:53 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD MEXIA 31.68N 96.50W
06/13/2016 LIMESTONE TX EMERGENCY MNGR
STRANDED MOTORIST REPORTED NEAR HOPKINS & BONHAM; WATER
REPORTED OVER THE HOODThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:24 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Jun 12, 7:25 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Jun 12, 7:37 PM CDT | Flash Flood Warning | FWD | Kaufman | 4 hr |
| Jun 12, 8:02 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| Jun 12, 8:10 PM CDT | Areal Flood Advisory | FWD | Ellis, Navarro | 2 hr |
| Jun 12, 8:42 PM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| Jun 12, 9:02 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Jun 12, 9:10 PM CDT | Special Weather Statement | FWD | Hill | 50 min |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 8 days |
| Jun 12, 9:30 PM CDT | River Flood Warning | FWD | Wise | 34 hr |
| Jun 12, 9:31 PM CDT | Areal Flood Advisory | FWD | McLennan | 59 min |
| Jun 12, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Jun 12, 9:55 PM CDT | Special Weather Statement | FWD | Limestone | 50 min |
| Jun 12, 10:26 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 2 hr |
| Jun 12, 10:29 PM CDT | Flash Flood Warning | FWD | McLennan | 2 hr |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 60 min |
| Jun 12, 11:42 PM CDT | Areal Flood Warning | FWD | Kaufman | 6 hr |
| Jun 12, 11:53 PM CDT | Areal Flood Warning | FWD | Ellis, Hill, Navarro | 6 hr |
| Jun 12, 11:59 PM CDT | Flash Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Jun 13, 12:14 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Jun 13, 12:28 AM CDT | Special Weather Statement | FWD | Bell | 32 min |
| Jun 13, 12:35 AM CDT | Areal Flood Warning | FWD | McLennan | 6 hr |
| Jun 13, 12:39 AM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 13, 12:50 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jun 13, 1:01 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Jun 13, 1:04 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Jun 13, 1:26 AM CDT | Flash Flood Warning | FWD | Ellis, Navarro | 3 hr |
| Jun 13, 2:35 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 13, 2:55 AM CDT | Areal Flood Warning | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Jun 13, 3:09 AM CDT | River Flood Warning | FWD | Limestone | 49 hr |
| Jun 13, 3:33 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jun 13, 4:27 AM CDT | Flash Flood Warning | FWD | Ellis, Hill, Limestone, Navarro | 6 hr |
| Jun 13, 5:12 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 5 hr |
| Jun 13, 5:42 AM CDT | Special Weather Statement | FWD | Hill | 48 min |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Hamilton | 12 days |
| Jun 13, 9:24 AM CDT | River Flood Warning | FWD | Coryell | 14 days |
| Jun 13, 10:00 AM CDT | Areal Flood Warning | FWD | Freestone, Navarro | 6 hr |
| Jun 13, 1:44 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jun 13, 2:35 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| Jun 13, 2:52 PM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 53 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 68 min |
| Jun 13, 4:09 PM CDT | River Flood Warning | FWD | Wise | 58 hr |
| Jun 13, 4:28 PM CDT | River Flood Warning | FWD | Hunt | 28 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.